Texas, 2011

Heat in Texas, June 12, 2011

June 12, 2011 · NWS EWX · 1 event in 1 county or zone

Temperatures climbed to near 100 under an upper level ridge of high pressure over South Central Texas.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

Temperatures climbed to near 100 under an upper level ridge of high pressure over South Central Texas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 12, 2:06 PM CST, 1 hour 54 minutes earlier.

Area forecast discussion, Jun 12, 2:06 PM CST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
306 PM CDT SUN JUN 12 2011

.DISCUSSION...
12Z MODELS AND ENSEMBLES SHOW THE SUBTROPICAL RIDGE ENTRENCHED
OVER SOUTH CENTRAL TEXAS THROUGH THE NEXT WEEK. LACK OF SOIL
MOISTURE...STRONG SUBSIDENCE AND STRONG JUNE SUN WILL ALLOW DRIER
AIR ALOFT TO MIX TO THE SURFACE MAINTAINING THE ABOVE AVERAGE
TEMPERATURES. HIGHS WILL BE IN THE UPPER 90S TO NEAR 105 WITH LOWS
IN THE 70S. HAVE GONE LOWER THAN GUIDANCE DEWPOINTS/RELATIVE
HUMIDITIES DURING THE AFTERNOON INTO EVENING HOURS DUE TO THIS
MIXING WITH DRIER AIR ALOFT. THERE WILL BE NO CHANCES OF RAIN DUE
TO STRONG SUBSIDENCE AND LACK OF MOISTURE AS PWS REMAIN WELL BELOW
1.5 INCHES. LOWER LEVEL SOUTHERLY FLOW WILL MAINTAIN A PATTERN OF
LATE NIGHT AND EARLY MORNING LOW CLOUDS MIXING OUT TO MOSTLY SUNNY
AFTERNOON INTO EVENING.

&&

.FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS CAN BE EXPECTED DURING THE
AFTERNOON AND EARLY EVENING HOURS EACH DAY ACROSS THE RIO GRANDE
PLAINS AND EDWARDS PLATEAU. RELATIVE HUMIDITIES WILL FALL INTO THE
UPPER TEENS TO LOWER 20S PERCENT WITH 20-FT WINDS OF 10 TO 15 MPH
EACH AFTERNOON AND EARLY EVENING

&&

.CLIMATE...
RECORD HIGHS FOR JUNE 12 THROUGH 15

LOCATION            JUNE 12     JUNE 13    JUNE 14    JUNE 15
AUSTIN CAMP MABRY...103/1953...101/2006...108/1998...104/1998
AUSTIN BERGSTROM....101/1953...102/2006...109/1998...105/1998
SAN ANTONIO.........105/1942...101/2006...105/1998...107/1998
DEL RIO.............106/2001...105/1960...108/1998...107/1956

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              74 100  74 101  75 /   0   0   0   0   0
AUSTIN BERGSTROM INTL AIRPORT  69  99  69 100  72 /   0   0   0   0   0
NEW BRAUNFELS MUNI AIRPORT     71 100  71 100  73 /   0   0   0   0   0
BURNET MUNI AIRPORT            71  98  71  99  73 /   0   0   0   0   0
DEL RIO INTL AIRPORT           74 101  75 102  75 /   0   0   0   0   0
GEORGETOWN MUNI AIRPORT        72  99  72 101  73 /   0   0   0   0   0
HONDO MUNI AIRPORT             71 100  72 101  74 /   0   0   0   0   0
SAN MARCOS MUNI AIRPORT        71  99  71 101  73 /   0   0   0   0   0
LA GRANGE - FAYETTE REGIONAL   71  98  72  99  74 /  -   -   -   -   -
SAN ANTONIO INTL AIRPORT       75  98  74 100  76 /   0   0   0   0   0
STINSON MUNI AIRPORT           75 100  74 102  76 /   0   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...09
SYNOPTIC/GRIDS...04
PUBLIC SERVICE/DATA COLLECTION...19
Hazardous weather outlook, Jun 12, 4:08 AM CST, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
508 AM CDT SUN JUN 12 2011

TXZ171>173-183>194-202>209-217>225-228-131015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
508 AM CDT SUN JUN 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
THERE WILL BE ELEVATED FIRE WEATHER CONDITIONS THIS AFTERNOON AND
EVENING ACROSS THE RIO GRANDE PLAINS AND EDWARDS PLATEAU DUE TO LOW
RELATIVE HUMIDITY AND BREEZY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THERE WILL BE ELEVATED FIRE WEATHER CONDITIONS EACH AFTERNOON AND
EVENING ACROSS THE RIO GRANDE PLAINS AND EDWARDS PLATEAU DUE TO LOW
RELATIVE HUMIDITY AND BREEZY WINDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heat. Local standard time, as filed.

Heat, Guadalupe

When
June 12, 4:00 PM CST
Where
Guadalupe forecast zone
Deaths
0 direct, 1 indirect
Reported by
Newspaper
Coordinates
29.583, -97.949 (the zone’s center; the record gives no point)

A three year old boy was discovered dead in the family car at his home in a rural part of Guadalupe County between New Berlin and La Vernia. High temperatures in the area were 99 at New Braunfels Airport, 99 at Randolf AFB, 101 at Stinson Municipal Airport, and 98 at San Antonio International Airport. The normal high for the date at San Antonio International Airport is 91.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Heat, Guadalupe2011-06-123MaleVehicle/Towed TrailerIndirect

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 305916.